Advertisement

loader

Talk

Advanced search

Mumsnet has not checked the qualifications of anyone posting here. If you have any medical concerns we suggest you consult your GP.

Anxiety after Pulmonary Embolism diagnosis

(9 Posts)
HalloweenQueen1 Fri 22-Jan-16 12:36:56

Hi all
Just looking for some advice/reassurance really. I was diagnosed with a PE in my right lung just before Christmas. I didn't have the typical textbook symptoms so it was luck really that it was discovered as the hospital were going to send me home an hour before they decided to do a ct scan which showed it up. So I'm now on 12mgs warfarin and my INR is 2.1 so the go & warfarin team I see weekly are all happy but I feel like a bit of a nervous wreck - I constantly feel like I'm taking the symptoms of having another clot, my chest feels tight, my back hurts when I breathe in and I feel lightheaded all the time- I did go to the gp again last week and they sent me back to A&E where all my blood tests were clear and my INR was stable. Has anyone else gone through this?? I'm so worried I'll just die from an undiagnosed clot although they've reassured me that can't happen while I'm taking warfarin I just want to go back to normal living but this has taking over. Today I have a throbbing pain behind my knee and I'm convinced it's another clot - helpsad

Itsmine Fri 22-Jan-16 15:34:35

Message withdrawn at poster's request.

Musicaltheatremum Fri 22-Jan-16 17:37:50

Some people need really high doses of warfarin. We have a couple of people on 10-12mg daily. As long as your INR is ok that's fine

MadHattersWineParty Fri 22-Jan-16 17:49:34

Oh the anxiety after having a PE is just horrible. Every twinge and you think it's happening again, and then you worry you'll be one of 'those' patients pitching up at the GP or a&e all the time.

I'm almost a year on from mine, and off medication (I was on rivaroxaban) can never take the pill again as it was the only probable cause so I should be fine, but I still worry occasionally incase it happens again.

You are quite safe while on blood thinners but I know it's still at the back of your mind constantly. Take it easy for the first few months- your lung has to recover- I was still getting breathless walking up the stairs after the first week, and it took a long long time to feel 'normal'.

flowers for you

Lolimax Fri 22-Jan-16 17:56:33

Hi! I so get your anxiety. Not a PE but extensive blood clots on the brain. I can't take Warfarin so I self inject every night with Fragmin. I spent weeks after diagnosis thinking it was happening again. Even now a year later when I get a weird headache I do my own (unqualified) neuro obs. The anxiety does get easier and is replaced by a sense of 'OMG I was one of the lucky ones'. You aren't on your own and what you're feeling is perfectly normal. It's also quite soon after it happened so be kind and give yourself time. flowers

HalloweenQueen1 Sat 23-Jan-16 13:32:04

Thank you all for the replies. I was really happy (in as nice as way as possible) to read about your experiences lol & madhatter. It's such a relief to know others have come through something similar and have got back to their lives again. I know when it's time to come off the warfarin I'll be a nervous wreck as being on it makes me feel a bit safer. I'm paranoid too about there being underlying cancer, as I've read that can be a cause of an unprovoked PE?? But I'm sure that would have shown up somewhere??? Wouldn't it?? Mine is being connected with being on contraceptive pill too madhatter so that's me off that for good too. I think because it all happened so suddenly and the week before Christmas I didn't have time for it to sink in so its only hit me in the last few days/ week. A friend had given me a relaxation cd to listen to so I'll give that a try! Thanks again for listening it's good to just let it out - and Im glad your all keeping well now.flowers smile

MadHattersWineParty Sat 23-Jan-16 15:23:43

I totally get it, I felt quite alone after I had mine and it felt like the hospital had just sort of let me out to get on with it with no answers or support really, although I've had follow ups onbviously. With rivaroxaban you don't need the blood tests and checks regularly like you do with warfarin.

Also I know PEs can be fatal- and yes I feel lucky, and I was here telling the tale, but it didn't change the fact that I had to get back to work and pay the bills just like before. It's a huge thing to happen but then you just have to start getting on with your life again just like before, and that feels strange, does that make sense?

If it was down to something so sister in your case it would have shown up, they do batteries of bloods etc with a PE. Mine was suspected then it showed on a scan- so the worst bit when it 'travels' from your legs or where ever and lodges in a lung had already passed without me knowing- that was a really scary thought.

Promise it does get better. Relaxation will help! The mental aftermath of a PE was worse than the physical, for me.

MadHattersWineParty Sat 23-Jan-16 15:24:14

Sinister, not sister

Mincedpie Sat 23-Jan-16 15:38:20

I have a very similar story to you; just woke up one night with chest pain, not feeling at all well. Went to a&e, they were just about to send me home saying it was muscular, when a new doc came on duty. He ordered a ct scan, which showed up multiple pe's. I was on warfarin for 6 months, went on mini pill and had to have clexane injections whilst pregnant. Mine was put down to probably the combined pill too.

I did end up in a&e a couple of times, worried I was having another one, but they weren't, I think you just become super anxious about them, understandably.

It's now 10 years ago and all has been good since. It did take me a long time to come to terms with my near miss though. Could you go and talk to your GP?

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now